Expand this Topic clickable element to expand a topic
Skip to content
Optica Publishing Group

Study of quasi-elastic Bragg soliton collisions in uniform fiber Bragg gratings by using the solution of the massive Thirring model

Not Accessible

Your library or personal account may give you access

Abstract

Bragg soliton is a solution of the nonlinear coupled mode equations (NLCMEs) that are a non-integrable system. Nevertheless, we show that for a broad region of soliton parameters the interaction between two Bragg solitons in a uniform fiber Bragg grating can be accurately described by using a trial function based on the known solution for two-soliton interaction in the massive Thirring model (MTM). In this region the similar behavior of Bragg solitons and solitons of the Thirring model enables one to calculate explicitly the approximate asymptotic properties of the interaction between two Bragg solitons such as the shifts in locations and phases of the solitons as a result of the interaction. We have validated that the similar behavior of Bragg solitons and solitons of the MTM is obtained for a broad range of parameters of the interacting solitons that can also be realized experimentally. Since the NLCMEs are not an integrable system, there is a parameter regime in which the interaction between Bragg solitons does not resemble the elastic interaction between MTM solitons. We describe an interaction between two co-propagating Bragg solitons that causes the inversion of the propagation direction of one of the solitons.

© 2010 Optical Society of America

Full Article  |  PDF Article
More Like This
Interaction of Bragg solitons in fiber gratings

N. M. Litchinitser, B. J. Eggleton, C. M. de Sterke, A. B. Aceves, and Govind P. Agrawal
J. Opt. Soc. Am. B 16(1) 18-23 (1999)

Bragg solitons in the nonlinear Schrödinger limit: experiment and theory

B. J. Eggleton, C. Martijn de Sterke, and R. E. Slusher
J. Opt. Soc. Am. B 16(4) 587-599 (1999)

Stability and collisions of moving Bragg grating solitons in a cubic-quintic nonlinear medium

Sahan Dasanayaka and Javid Atai
J. Opt. Soc. Am. B 30(2) 396-404 (2013)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Figures (9)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Equations (45)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Metrics

Select as filters


Select Topics Cancel
© Copyright 2022 | Optica Publishing Group. All Rights Reserved